MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM PATELLA-ASYMMETRIC; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM PATELLA-ASYMMETRIC; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5550-G-278-E
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fall (1848)
Date of Event 10/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.Not returned.
 
Event or Problem Description
Patient who previously had a mako total knee replacement had a fall and fractured patella.Replacement patella was implanted.
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving a triathlon patella was reported.The event was confirmed by clinician review.Method & results: device evaluation and results: the device was not received.Visual inspection for the provided intra-op images noted the host patella fractured.Nothing can be observed about the device.Dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated that," 2 undated intra-operative color photos of fractured host patella pre-repair and post-revision.Undated x-rays lateral and patellar views left knee : uncemented tka with fracture of host patella with dislocation of metal backed, uncemented patellar component.No clinical or pmh, no patient demographics, no operative reports, no dated serial x-rays, no examination explanted components.Based upon the information supplied, confirmation of the event description is possible, but insufficient data is presented to create a medical report for this case." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient's knee was revised after the patient had a fall and fractured patella.Visual inspection for the provided intra-op images noted the host patella fractured.Nothing can be observed about the device.A review of the provided medical records by a clinical consultant stated that, the clinician reviewed 2 undated intra-operative color photos of fractured host patella pre-repair and post-revision.Undated x-rays lateral and patellar views left knee : uncemented tka with fracture of host patella with dislocation of metal backed, uncemented patellar component.No clinical or pmh, no patient demographics, no operative reports, no dated serial x-rays, no examination explanted components.Based upon the information supplied, confirmation of the event description is possible, but insufficient data is presented to create a medical report for this case.The exact cause could not be determined because insufficient information was provided.Additional information including operative reports, progress notes are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRITANIUM PATELLA-ASYMMETRIC
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10828298
Report Number0002249697-2020-02424
Device Sequence Number1767796
Product Code MBH
UDI-Device Identifier07613327314823
UDI-Public07613327314823
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number5550-G-278-E
Device Catalogue Number5552-L-320
Device Lot NumberLHNE1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR